MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) INSTRUMENT BD TOTALYS MULTIPROCESSO

BECTON DICKINSON & CO. (SPARKS) INSTRUMENT BD TOTALYS MULTIPROCESSO
Catalog Number 443327
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: complaint reports slide mismatch failure on multiprocessor (catalog number 443327) serial number (b)(6).Complaint alleges cytologist looked at four slides and noticed they were mismatched.Service had customer reprocess the samples manually using the prepmate and slideprep.Cytologist compared the slides of the manually processed and slides processed with the multiprocessor and they matched.In conclusion the multiprocessor operates normally.Root cause not determined, and this complaint is not a confirmed failure of the instrument based on the service investigation.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2020.Service history review was performed for the instrument (b)(6), and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "misassociation." this mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using instrument bd totalys multiprocessor, patient data was incorrectly associated with another patient.There was no report of patient impact.
 
Event or Problem Description
It was reported while using instrument bd totally multiprocessor, patient data was incorrectly associated with another patient.There was no report of patient impact.
 
Additional Manufacturer Narrative
This mdr was previously submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.After additional review, it was determined that no additional mdrs were required for this malfunction.This mdr should be considered cancelled.

Brand Name
INSTRUMENT BD TOTALYS MULTIPROCESSO
Common Device Name
NA
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22886320
Report Number1119779-2025-04329
Device Sequence Number4849451
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public(01)00382904433277(11)191205
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown